Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What casues swelling at Methmorphine injection site?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
I missed the vein while injecting meth, a couple days later I smoked meth and the miss site swole up more is this normal?
Posted Wed, 20 Aug 2014 in Drug Abuse
 
 
Answered by Dr. Jonas Sundarakumar 12 minutes later
Brief Answer:
Thrombo-phlebitis / Cellulitis

Detailed Answer:
Hi and welcome to Healthcare Magic. Thanks for your question...

Based on the symptoms that you have described and the picture of the swelling that you have sent, you appear to be having a "thrombo-phlebitis" (i.e. blockage and inflamation of the vein) along with an inflamation / infection of the underlying tissues ("cellulitis").

Treatment for this usually involves anti-inflamatory medication, antibiotics and local applications to reduce the swelling. Simple home remedies may not help much, but you can try gentle hot fermentation, keeping the affected arm elevated on pillows, taking adequate fluids and getting as much rest as possible. Avoid massaging or moving the arm frequently. In case you develp fever, chills or if the arm becomes red and warm, then it means that you are developing complications and you need immediate medical attention.

There is a risk that inflammation or infection could progress and if there is a blood clot still lodged in the vein, then there is also a risk that it can move to the heart or lungs. Therefore, if appropriate treatment is taken promptly, it will save you a lot of trouble later on. So, I would strongly recommend that you get yourself examined by your doctor and initiate proper medical treatment.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor